Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 18, 2011, 3:28 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 3:28 PM MDT (21:28 UTC)
- Expired
- Jun 18, 2011, 4:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 65 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WUUS53 KGLD 182128 SVRGLD COC063-125-182230- /O.NEW.KGLD.SV.W.0105.110618T2128Z-110618T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 328 PM MDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... SOUTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 430 PM MDT * AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF KIRK...AND WAS MOVING SOUTHEAST AT 40 MPH. * AT 310 PM QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC 20 MILES NORTH OF VONA WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BETHUNE...BONNY RESERVOIR AND BURLINGTON. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 425 AND 450. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 178 AND 211. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3965 10265 3961 10205 3906 10205 3943 10280 TIME...MOT...LOC 2126Z 298DEG 34KT 3947 10259 WIND...HAIL 60MPH 1.00IN $$ JLUNDQUI
1 follow-up statement
937
WWUS53 KGLD 182208
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
408 PM MDT SAT JUN 18 2011
COC125-182217-
/O.CAN.KGLD.SV.W.0105.000000T0000Z-110618T2230Z/
YUMA CO-
408 PM MDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3935 10263 3953 10241 3958 10221 3957 10205
3906 10205
TIME...MOT...LOC 2207Z 298DEG 34KT 3932 10223
$$
COC063-182230-
/O.CON.KGLD.SV.W.0105.000000T0000Z-110618T2230Z/
KIT CARSON CO-
408 PM MDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KIT CARSON
COUNTY UNTIL 430 PM MDT...
AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURLINGTON...AND WAS MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN KIT CARSON COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 426 AND 450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 179 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3935 10263 3953 10241 3958 10221 3957 10205
3906 10205
TIME...MOT...LOC 2207Z 298DEG 34KT 3932 10223
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:10 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 18, 2:10 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT SAT JUN 18 2011 .DISCUSSION... 200 PM MDT SAT JUN 18 2011 ANOTHER BATCH OF THUNDERSTORMS CURRENTLY ACROSS FAR EASTERN COLORADO WILL ROLL THROUGH MUCH OF THE AREA THROUGH EARLY EVENING AS YET ANOTHER WEATHER DISTURBANCE MOVES THROUGH. FOR SUNDAY TEMPERATURES TO RETURN ABOVE NORMAL WITH 85-90 IN FAR EASTERN COLORADO...90-100 EAST OF THE BORDER AS DRYLINE PUSHES NORTHEAST ON GUSTY SOUTHWEST WINDS AT THE SFC. BETTER MOISTURE AND INSTABILITY FAVOR AREAS GENERALLY NORTH OF INTERSTATE 70 FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AS A COLD FRONT AND UPPER TROUGH ADVANCE EAST SUNDAY NIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL SLOWLY INCREASE ACROSS FAR EASTERN COLORADO AND ADJACENT COUNTIES IN SOUTHWEST NEBRASKA AND WESTERN KANSAS. VERY WARM 700MB TEMPS WILL LIMIT/CAP ANYTHING FURTHER EAST. MUCH COOLER TEMPERATURES ON MONDAY UNDERNEATH THE UPPER LOW WITH HIGHS AROUND 70 EXCEPT LOW 80S FROM HILL CITY TO TRIBUNE. NORTHWEST WINDS IN THE BREEZY TO WINDY CATEGORY. POST FRONTAL WRAPAROUND SHOWERS AND THUNDERSTORM COVERAGE EXPECTED TO INCREASE DURING THE DAY DECREASING FROM WEST TO EAST MONDAY NIGHT. ON TUESDAY UPPER LOW SLOWLY LIFTS NORTHEAST BUT THE AREA WELL WITHIN ITS INFLUENCE AS 850 TEMPS SHOW ONLY A SLIGHT RISE. WILL AIM FOR HIGHS IN THE 70S EXCEPT 80S FROM HILL CITY TO TRIBUNE. FOR THE EXTENDED PERIODS WEDNESDAY THROUGH SATURDAY...UPPER RIDGE BUILDS INTO THE AREA FROM THE SOUTHWEST ALLOWING HIGH TEMPERATURES TO REBOUND ABOVE NORMAL BY THURSDAY WITH NO PRECIPITATION EXPECTED. FOR FRIDAY AND SATURDAY UPPER RIDGE SQUASHED SLIGHTLY SOUTHWARD AS UPPER TROUGH ENTERS THE PACIFIC NORTHWEST. TEMPERATURES IN THE MID 80S TO LOW 90S EACH DAY WITH LITTLE CHANCE OF PRECIPITATION. 007 && .AVIATION... 1125 AM MDT SAT JUN 18 2011 CURRENT RADAR SHOW THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO. HAVE VCTS STARTING OUT THE TAF FOR KGLD...THEN HAVE A TEMPO GROUP DURING THE BEST TIME FRAME FOR THE STORMS TO MOVE IN. HAVE A TEMPO GROUP DURING THE FIRST 6 HOURS AT KMCK IN CASE STORMS MIGRATE THAT FAR DURING THE FIRST PART OF THE TAF. STORMS SHOULD BE OUT OF THE AREA AFTER 6Z. SOUNDINGS AT BOTH LOCATIONS SHOW A POSSIBILITY FOR FOG TO MOVE IN AFTER 6Z. INCLUDED A SLIGHT VISIBILITY RESTRICTION AND SOME LOW CLOUDS FOR THIS. JTL && .FIRE WEATHER... 200 PM MDT SAT JUN 18 2011 AREAS ALONG AND SOUTH OF THE INTERSTATE WILL HAVE MIN RH OF 20 PERCENT OR LESS SUNDAY AFTERNOON WITH TRIBUNE AND LEOTI AREAS CLOSER TO 10 PERCENT. GUSTY SOUTHWEST WINDS ARE EXPECTED WHICH WOULD LIKELY CREATE HAZARDOUS FIRE WEATHER CONDITIONS. HOWEVER...WITH RECENT RAINFALL THE LAST NIGHT OR TWO AND MORE POSSIBLE TONIGHT WILL HOLD OFF ON ANY FIRE WEATHER HIGHLITES. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 18, 11:00 AM MDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT JUN 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SAT JUN 18 2011 /1200 PM CDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE TRI-STATE AREA. STORMS WILL DEVELOP IN EASTERN COLORADO DURING THE AFTERNOON AND MOVE EAST INTO KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA SUNDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA NEARLY EVERY DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 18, 3:11 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
311 PM MDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 9 SW JOES 39.56N 102.80W
06/18/2011 E1.00 INCH KIT CARSON CO PUBLIC
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:24 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 17, 6:32 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 32 min |
| Jun 18, 2:38 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
| Jun 18, 2:44 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 61 min |
| Jun 18, 3:08 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 67 min |
| Jun 18, 3:16 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 44 min |
| Jun 18, 3:57 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 48 min |
| Jun 18, 4:01 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 59 min |
| Jun 18, 4:28 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Jun 18, 5:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.